[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1990

Drug Rash in a Hemiplegic

Author Affiliations

Department of Dermatology

Department of Internal Medicine Postgraduate Institute of Medical Education and Research Chandigarh 160 012. India

Arch Dermatol. 1990;126(5):688-689. doi:10.1001/archderm.1990.01670290136033
Abstract

To the Editor.—  Phenytoin-induced morbilliform exanthem is estimated to occur in 5% to 10% of patients, usually within the first 3 weeks of therapy.1 We recently had the opportunity of observing a patient in whom the distribution of the phenytoin-induced rash was predominantly unilateral, corresponding to the side of hemiplegia.

Report of a Case.—  A previously healthy 16-year-old man suffered a laceration on the left side of his head following which he lost consciousness and developed a right-sided, completed, dense hemiplegia. Computed tomography of the skull revealed multiple depressed fractures of the left parietal bone with extradural hematoma and contusion of the left frontoparietal lobe. A day later, a left parietal craniectomy was done, and the pulped brain tissue was sucked out. Subsequently, he was given phenytoin, 100 mg thrice daily. The patient regained consciousness 2 days after the operation. After 5 days, an erythematous macular rash was noted

First Page Preview View Large
First page PDF preview
First page PDF preview
×